Aa
A
A
A
Close
Family Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Hot feet, dehydration, night sweets

I am a 46 year old women..no children. I'm in good health.  I'm not on any medication.

Symptoms:
3 weeks ago I experience one week of extreme fatigue
for the past 2 weeks I've had the following reactions:
about 1.5 to 3 hours after I fall asleep my feet get extremely hot, they are slightly swollen, it's painful and keeps me up.
I also experience night sweats (2 nights were severe, the rest of the time I'm damp/clammy. I urinate frequently.  

I don't have these symptoms during the day...although I do have dry mouth (so I drink a lot of water hence the nightly bathroom visits).

In the last 2 days I've noticed that my feet feel slightly swollen (hard to put on some shoes) and the bottoms of my feet feel a little tingly.
I'm a social worker and am on feet during the day...however...I have always done this and these reactions are dramatic and new.

I've checked with my family doctor.  I do not have T.B. and my blood tests are fine.  She asked about menopause...my periods are reqular...I don't have mood swings or any hot flashes during the day (it's only my feet that get hot).

My doctor seems a little lost around this.  Any suggestion for her to persue.  I've looked at this website and MS pops up for feet problems...is this a possibility...I can't imagine Diabetes..I'm fit and eat well.

Thank you for taking the time to respond to my request...I'm concerned.  Thanks again.  Natalie

4 Responses
233190 tn?1278553401
MEDICAL PROFESSIONAL
There are several reasons for swollen feet - they include heart conditions (cardiomyopathy), any type of renal dysfunction, or liver dysfunction.  To work this up, I would suggest liver function tests and albumin (a type of protein) level, an echocardiogram, and kindey function tests (a creatinine level).

If every test is negative, you may just want to treat the symptoms with a water pill as some people are just more prone to retain water.  

Regarding the night sweats - again, there are a myriad of causes.  From your question, you are negative for TB.  I would go through any medication that can be causing this, as well as test your thyroid as well as an HIV test.  There are a variety of cancers (i.e. lymphomas) that can cause night sweats.  You may want to discuss with your personal physician a chest and abdomen CT scan which is a reasonable first step to evaluate for this.    

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Thanks,
Kevin, M.D.
Avatar universal
have you been checked for diabetes and thyroid?
Avatar universal
A related discussion, night sweets was started.
Avatar universal
A related discussion, Hot burning soles of feet was started.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.